Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 23, NWS Hastings, NE

June 14, 20144 counties in Kansas; 5 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Jun 14, 2014, 4:07 AM CDT for 4 counties in Kansas; 5 counties in Nebraska. It took effect at Jun 14, 2014, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 4:07 AM CDT (09:07 UTC)
In effect from
Jun 14, 2014, 9:00 AM CDT
Expired
Jun 14, 2014, 7:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS73 KGID 140907
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CDT SAT JUN 14 2014

...STRONG SOUTH WINDS TODAY...

KSZ007-017>019-NEZ064-076-077-086-087-141715-
/O.NEW.KGID.WI.Y.0023.140614T1400Z-140615T0000Z/
JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...
PLAINVILLE...STOCKTON...OSBORNE...DOWNS...BELOIT...YORK...
SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...
EXETER...FAIRMONT...SUPERIOR...NELSON...HEBRON...DESHLER
407 AM CDT SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...WINDS WILL PEAK IN INTENSITY BETWEEN THE MID-MORNING
  AND MID-AFTERNOON HOURS...BEFORE SLOWLY SUBSIDING INTO THIS
  EVENING AS A COLD FRONT APPROACHES.

* WINDS...SUSTAINED FROM THE SOUTH AT SPEEDS GENERALLY 25 TO 35
  MPH...WITH GUSTS COMMONLY 35 TO 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON
  EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
2 follow-up statements
931 
WWUS73 KGID 141643
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1143 AM CDT SAT JUN 14 2014

...WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING...

KSZ007-017>019-NEZ064-076-077-086-087-150000-
/O.CON.KGID.WI.Y.0023.000000T0000Z-140615T0000Z/
JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...
PLAINVILLE...STOCKTON...OSBORNE...DOWNS...BELOIT...YORK...
SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...
EXETER...FAIRMONT...SUPERIOR...NELSON...HEBRON...DESHLER
1143 AM CDT SAT JUN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HAZARD...STRONG AND GUSTY WINDS.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH AT 25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45
  MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON 
  EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
739 
WWUS73 KGID 142350
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SAT JUN 14 2014

KSZ007-017>019-NEZ064-076-077-086-087-150100-
/O.EXP.KGID.WI.Y.0023.000000T0000Z-140615T0000Z/
JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...
PLAINVILLE...STOCKTON...OSBORNE...DOWNS...BELOIT...YORK...
SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...
EXETER...FAIRMONT...SUPERIOR...NELSON...HEBRON...DESHLER
650 PM CDT SAT JUN 14 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 14, 12:37 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 14, 12:37 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1237 AM CDT SAT JUN 14 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 355 PM CDT FRI JUN 13 2014

MAP ANALYSIS INDICATES A CLOSED UPPER TROPOSPHERIC LOW OVER THE
NORTHWESTERN CONUS...A TROUGH OVER THE EASTERN CONUS...AND A RIDGE
OVER THE CENTRAL CONUS. ENHANCED UPPER TROPOSPHERIC FLOW EXTENDS
FROM THE WESTERN CONUS...NORTHEAST INTO THE NORTHERN PLAINS...THEN
SOUTHEAST INTO THE GREAT LAKES REGION...AND FINALLY BACK TO THE
NORTHEAST INTO SOUTHEASTERN CANADA. UPPER TROPOSPHERIC FLOW OVER
OUR AREA MAXES OUT AT 45-50KTS NEAR 36000FT AGL PER 12Z SOUNDING
DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY INDICATES THE
AFOREMENTIONED UPPER TROPOSPHERIC LOW...TROUGH AND RIDGE...AS WELL
AS ENHANCED UPPER TROPOSPHERIC MOISTURE OVER THE NORTHERN ROCKY
MOUNTAIN RANGE AND NORTHERN PLAINS AHEAD OF THE APPROACHING LOW.
AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE IS NOTED OVER
EASTERN WYOMING...WITH SURFACE RIDGING EVIDENT OVER THE MIDDLE
MISSISSIPPI VALLEY. THE RESULTANT LOWER TROPOSPHERIC WIND FIELD
ACROSS OUR AREA REMAINS FROM THE SOUTHEAST...WITH A STRONG LOWER
TROPOSPHERIC PRESSURE GRADIENT PROMOTING A SUSTAINED WIND OF
15-25KTS WITH LOCALLY HIGHER GUSTS ACROSS MUCH OF THE AREA.

GUIDANCE SUGGESTS THE UPPER TROPOSPHERIC LOW OVER THE
NORTHWESTERN CONUS WILL MOVE EAST/NORTHEAST THROUGH THE NEXT 24
HOURS...LIKELY POSITIONING ITSELF OVER NORTHERN MONTANA AND
SOUTHERN SASKATCHEWAN BY 00Z SUNDAY. ALTHOUGH THE CLOSED
CIRCULATION WILL REMAIN WELL NORTH OF OUR AREA...THE SOUTHWARD
EXTENDING TROUGH AXIS IS EXPECTED TO EXTEND AS FAR SOUTH AS THE
CENTRAL HIGH PLAINS BY 00Z SUNDAY...AND THEN EJECT EAST ACROSS THE
CENTRAL PLAINS DURING THE 00-12Z SUNDAY TIME FRAME. AT THE
SURFACE...THE AREA OF LOW BAROMETRIC PRESSURE OVER EASTERN WYOMING
IS EXPECTED TO MOVE EAST ALONG WITH THE UPPER TROPOSPHERIC LOW /
TROUGH AXIS...MOVING INTO NORTH DAKOTA BY 12Z SATURDAY...EASTERN
NORTH DAKOTA AND WESTERN MINNESOTA BY 00Z SUNDAY...AND INTO
CENTRAL MINNESOTA BY 12Z SUNDAY. THIS WILL ALLOW AN ASSOCIATED
LOWER TROPOSPHERIC BAROCLINIC ZONE TO SWEEP EAST/SOUTHEAST ACROSS
THE REGION...WITH THIS BAROCLINIC ZONE EXPECTED TO MOVE INTO
WESTERN PORTIONS OF OUR CWA BY MID TO LATE AFTERNOON
SATURDAY...AND CLEAR OUR ENTIRE CWA BY 12Z SUNDAY. THIS WILL ALLOW
FOR A SOUTH/SOUTHEASTERLY LOWER TROPOSPHERIC WIND FIELD ACROSS OUR
AREA TONIGHT INTO MUCH OF SATURDAY...WITH THIS WIND FIELD BECOMING
NORTHWESTERLY POST-FROPA LATE SATURDAY INTO EARLY SUNDAY.

ALTHOUGH SYNOPTIC-SCALE OMEGA...AHEAD OF THE APPROACHING UPPER
TROPOSPHERIC LOW / TROUGH AXIS...WILL LIKELY REMAIN WEST OF OUR
AREA UNTIL SATURDAY AFTERNOON...GUIDANCE DOES SUGGEST THE AXIS OF
A 50-65KT JET STREAK JUST ABOVE THE BOUNDARY LAYER WILL DEVELOP
OVER THE AREA TONIGHT. ALTHOUGH THE NOSE OF THIS JET STREAK IS
EXPECTED TO REMAIN WELL NORTH/NORTHEAST OF OUR AREA...MORE INTO
THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY...THE STRENGTH OF
THE JET STREAK SHOULD BE SUFFICIENT ENOUGH TO PROMOTE ENOUGH
THERMAL ADVECTION FOR AT LEAST ISOLATED PRECIPITATION PRODUCTION
ACROSS OUR AREA TONIGHT. GIVEN THE SPOTTY AND ISOLATED NATURE OF
THIS PRECIPITATION...THE PROBABILITY OF ANY ONE LOCATION ACROSS
THE CWA ACTUALLY OBSERVING MEASURABLE PRECIPITATION IT VERY
LOW...BUT THERE IS ENOUGH CONFIDENCE TO BLANKET THE CWA WITH A
~20% POP FOR TONIGHT AND SUCH HAS BEEN PRESENTED IN THE OFFICIAL
FORECAST. ALTHOUGH WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED
TONIGHT...FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND
OPERATIONAL GFS SUGGEST PARCELS ASCENDING FROM AROUND 700MB MAY
HAVE ~500J/KG OF POTENTIAL ENERGY TO WORK WITH AND AS A
RESULT...WILL GO AHEAD AND INCLUDE A MENTION OF NICKEL SIZED HAIL
IN THE HWO FOR TONIGHT.

HEADING INTO THE DAY SATURDAY...THE LOW LEVEL JET AXIS WILL MOVE
OFF TO THE EAST/NORTHEAST OF OUR AREA AND WITH THE UPPER
TROPOSPHERIC LOW / TROUGH AXIS STILL OFF TO OUR WEST...IT APPEARS
THERE WILL BE BREAK IN PRECIPITATION...WITH CLEARING SKIES ALSO
LIKELY. DRY CONDITIONS HAVE BEEN FORECAST FOR MUCH OF SATURDAY
MORNING AND THROUGH THE MIDDLE PART OF SATURDAY AFTERNOON AS A
RESULT.

BY LATE SATURDAY AFTERNOON...AFTER 21Z...THE AFOREMENTIONED LOWER
TROPOSPHERIC BAROCLINIC ZONE IS EXPECTED TO BEGIN MOVING INTO OUR
WESTERN CWA. IN ADDITION...SYNOPTIC-SCALE OMEGA SHOULD ALSO
INCREASE DRAMATICALLY AS THERMAL ADVECTION AND DPVA INCREASE AHEAD
OF THE APPROACHING UPPER TROPOSPHERIC TROUGH AXIS. LOWER
TROPOSPHERIC CONVERGENCE AND LIFT ALONG THE BAROCLINIC
ZONE...ALONG WITH THE INCREASING SYNOPTIC-SCALE OMEGA...AND THE
NEAR-ZERO CIN EXPECTED DUE TO DIABATIC HEATING...SHOULD ALLOW FOR
ISOLATED TO PERHAPS SCATTERED CONVECTIVE DEVELOPMENT OVER THE CWA.
THE NAM AND OPERATIONAL GFS BOTH SUGGEST 0-1KM MLCAPE VALUES OF
2000-4000J/KG WILL BE IN EXISTENCE ACROSS THE CWA AT THE POINT OF
CONVECTIVE INITIATION...WITH DEEP-LAYER BULK SHEAR OF 40-55KTS.
GIVEN ALL THIS...IT CONTINUES TO LOOK LIKELY SUPER CELL
THUNDERSTORMS WILL BE REALIZED ACROSS SOME PORTIONS OF THE CWA
LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...AND GIVEN THE
MAGNITUDE OF POTENTIAL INSTABILITY AND DEEP-LAYER SHEAR...VERY
LARGE HAIL AND VERY STRONG THUNDERSTORM WIND GUSTS ALSO SEEM
LIKELY. IN ADDITION...ANY STORM THAT CAN DEVELOP AHEAD OF THE
BAROCLINIC ZONE WILL LIKELY REMAIN ISOLATED IN NATURE AND WITH A
LOCALLY-BACKED LOWER TROPOSPHERIC WIND FIELD...PRIMARILY FOR
LOCATIONS EAST OF HIGHWAY 281 STILL WELL AHEAD OF THE BAROCLINIC
ZONE...SRH VALUES ON THE ORDER OF 150-300M^2S^-2 COULD PROMOTE
TORNADIC ACTIVITY.

THE EARLIEST ANY SEVERE CONVECTIVE ACTIVITY COULD BE REALIZED
WILL LIKELY BE 21Z AS THE CAP BEGINS TO ERODE. THAT BEING
SAID...THE LATEST 4KM WRF-NMM SUGGESTS NOTHING WILL OCCUR PRIOR TO
00Z SUNDAY...LIKELY A RESULT OF WAITING FOR THE CAP TO COMPLETELY
DISSIPATE AND THE ARRIVAL OF MAXIMUM DPVA AND UPPER TROPOSPHERIC
THERMAL ADVECTION AHEAD OF THE APPROACHING TROUGH. GIVEN ALL
THIS...WILL GO AHEAD AND INTRODUCE POPS STARTING AT 21Z
TOMORROW...BUT THE HIGHEST POPS HAVE BEEN RELEGATED TO AFTER 00Z.

GUIDANCE ALSO SUGGESTS INCREASING UPPER TROPOSPHERIC MOISTURE
WILL BE NOTED OVER THE AREA THROUGH THE NEXT 24 HOURS...AND THIS
IS ALREADY EVIDENT ON WATER VAPOR IMAGERY OVER THE NORTHERN ROCKY
MOUNTAIN RANGE AND NORTHERN PLAINS. AS THIS UPPER TROPOSPHERIC
MOISTURE FLUX COMMENCES OVER OUR AREA...YET ANOTHER OPPORTUNITY
FOR HEAVY RAINFALL WILL PRESENT ITSELF TO THE AREA WITH CONVECTIVE
ACTIVITY SATURDAY INTO SATURDAY NIGHT. GIVEN THIS...WILL GO AHEAD
AND CONTINUE A MENTION OF HEAVY RAINFALL AND LOCALIZED FLOODING IN
THE HWO.

THE ANTICIPATED HEAVY RAINFALL AND POTENTIAL FOR COLD POOL
GENERATION ALSO SUGGESTS THE ISOLATED TO SCATTERED
AFTERNOON/EVENING CONVECTIVE ACTIVITY WILL HAVE THE POTENTIAL TO
MERGE INTO AN MCS AS WE HEAD INTO SATURDAY NIGHT AND EARLY SUNDAY
MORNING. SO ALTHOUGH THE THREAT FOR TORNADOES SHOULD DIMINISH
POST-SUNSET ON SATURDAY...THE THREAT FOR STRONG WIND GUSTS...AND
PERHAPS LARGE HAIL...WILL LIKELY PERSIST IF AN MCS IS REALIZED.

FINALLY...JUST A FEW DETAILS NOT RELATED TO THE SEVERE WEATHER
POTENTIAL ON SATURDAY...THE INCREASING LOWER TROPOSPHERIC PRESSURE
GRADIENT WILL LIKELY PROMOTE ANOTHER BREEZY DAY ACROSS PORTIONS OF
THE REGION ON SATURDAY...WITH GUIDANCE SUGGESTING LOCATIONS
GENERALLY SOUTHTEAST OF A LINE FROM STOCKTON TO YORK COULD SEE A
SUSTAINED WIND OF 23KTS OR 24KTS. GIVEN THIS...WILL GO AHEAD AND
MENTION THE STRONG WIND IN THE HWO. THE INCREASING CLOUD
COVER...POTENTIAL FOR PRECIPITATION...AND CONTINUED LOWER
TROPOSPHERIC THERMAL ADVECTION SHOULD PROMOTE A WARMER NIGHT
TONIGHT WHEN COMPARED TO EARLY THIS MORNING...WITH OVERNIGHT LOWS
IN THE LOW TO MID 60S CURRENTLY FORECAST. CONTINUED LOWER
TROPOSPHERIC THERMAL ADVECTION AND PLENTY OF DIABATIC HEATING
SHOULD THEN PROMOTE A VERY WARM DAY ON SATURDAY...WITH HIGHS IN
THE UPPER 80S AND LOWER 90S FORECAST FOR MOST LOCATIONS. ALTHOUGH
THE BAROCLINIC ZONE WILL CLEAR OUR AREA SATURDAY NIGHT...THE TRULY
COOLER AIR MASS WILL LIKELY WAIT UNTIL SUNDAY TO INFILTRATE OUR
AREA AND AS A RESULT...OVERNIGHT LOWS IN THE UPPER 50S TO LOWER
60S ARE CURRENTLY FORECAST SATURDAY NIGHT INTO EARLY SUNDAY
MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI JUN 13 2014

MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS AND
TEMPERATURES.

A WEAK SURFACE HIGH PRESSURE SYSTEM SETTLES INTO THE AREA ON
SUNDAY. PRECIPITATION SHOULD BE DONE ACROSS THE FORECAST AREA BY
MORNING. TEMPERATURES WILL BE A LITTLE COOLER ON SUNDAY...CLOSER
TO NORMAL FOR THIS TIME OF YEAR.

DRY CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY NIGHT BEFORE
ANOTHER WEAK WAVE MOVES THROUGH THE AREA AND BRINGS ANOTHER CHANCE
FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. STARTING ON TUESDAY...A
SURFACE LOW WILL DEVELOP ON THE HIGH PLAINS AND CONTINUE TO
STRENGTHEN THROUGH WEDNESDAY. THERE IS A WEAK UPPER WAVE THAT
MOVES INTO THE AREA TUESDAY NIGHT AND THERE IS A SLIGHT CHANCE FOR
SOME THUNDERSTORMS IN THE NORTHEAST...OTHERWISE IT SHOULD BE DRY
DURING THIS TIME WITH TEMPERATURES WARMING BACK UP INTO THE UPPER
80S TO LOWER 90S.

WEDNESDAY NIGHT THE SURFACE LOW AND COLD FRONT WILL MOVE THROUGH
THE FORECAST AREA AND BRING ANOTHER CHANCE FOR THUNDERSTORMS.
ANOTHER UPPER LEVEL LOW WILL BE MOVING THROUGH THE AREA FROM
WEDNESDAY NIGHT THROUGH FRIDAY. AS THE LOW MOVES THROUGH THERE
WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS...WITH THE BEST
CHANCES FOR THURSDAY NIGHT. BEHIND THE COLD FRONT AND WITH SOME
CHANCES FOR THUNDERSTORMS TEMPERATURES WILL BE A LITTLE COOLER FOR
THURSDAY AND FRIDAY.

&&

.AVIATION...(FOR THE 06Z GRI TAF THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1231 AM CDT SAT JUN 14 2014

MINNOR UPDATES TO THE TAF. KEPT MENTION OF LLWS AS VAD WIND
PROFILE IS SHOWING A 50KT LLJ OVER THE AREA. SOME MODELS ARE
HINTING AT A STRATUS CEILING FORMING EARLY THIS MORNING SO LEFT
THE BKN LAYER IN FOR NOW. THE WINDS WILL REMAIN SOUTHERLY
OVERNIGHT AND WILL BECOME MORE SOUTHWESTLY AS THE COLD FRONT
APPROACHS FROM THE WEST. CURRENTLY WENT WITH VCTS FOR THE
AFTERNOON AND EVENING TIME FRAME. CONFIDENCE NOT HIGH ENOUGH WITH
TIMING TO PUT TS ON STATION YET.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...JCB
AVIATION...BEDA
Hazardous weather outlook, Jun 13, 3:52 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
352 PM CDT FRI JUN 13 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
352 PM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG SOUTH WIND...SUSTAINED AT 25 TO NEAR 30 MPH...WILL
REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA
PRIMARILY WEST OF HIGHWAY 183 THROUGH THIS EVENING.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
TONIGHT...PRIMARILY AFTER MIDNIGHT. ALTHOUGH WIDE SPREAD SEVERE
WEATHER IS NOT EXPECTED TONIGHT...A FEW OF THE STRONGER STORMS
COULD BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS.

MINOR FLOODING WILL REMAIN POSSIBLE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY AND AS A RESULT...A FLOOD
WARNING HAS BEEN ISSUED FOR THE PLATTE RIVER THROUGH WEST-CENTRAL
DAWSON COUNTY. PLEASE SEE THE LATEST FLOOD WARNING PRODUCT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
ON SATURDAY...BEGINNING AFTER 4 PM BUT BECOMING MORE LIKELY BY 6
OR 7 PM. LARGE HAIL TO AROUND THE SIZE OF TENNIS
BALLS...THUNDERSTORM WIND GUSTS IN EXCESS OF 70 MPH...AND
TORNADOES WILL ALL BE POSSIBLE. BY 9 OR 10 PM SATURDAY NIGHT...THE
THREAT FOR TORNADOES SHOULD DIMINISH...BUT LARGE HAIL AND VERY
STRONG THUNDERSTORM WIND GUSTS WILL REMAIN POSSIBLE THROUGH MUCH
OF THE OVERNIGHT HOURS INCLUDING EARLY SUNDAY MORNING. HEAVY
RAINFALL COULD ALSO PROMOTE LOCALIZED FLOODING BETWEEN LATE
SATURDAY AFTERNOON AND SUNDAY MORNING.

MINOR FLOODING WILL REMAIN POSSIBLE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY DURING THE DAY SATURDAY. AS A
RESULT...A FLOOD WARNING HAS BEEN ISSUED FOR THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY. PLEASE SEE THE LATEST FLOOD
WARNING PRODUCT FOR ADDITIONAL INFORMATION.

FINALLY...THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT WILL
BE NEEDED BETWEEN LATE SATURDAY AFTERNOON AND EARLY SUNDAY
MORNING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:25 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks50 min
Jun 14, 5:36 PM CDTTornado WarningGIDPhillips, Rooks24 min
Jun 14, 6:07 PM CDTSevere Thunderstorm WarningGIDSmith38 min
Jun 14, 6:15 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith30 min
Jun 14, 6:44 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith46 min
Jun 14, 6:15 PM CDTSpecial Weather StatementGIDMerrick, Nance30 min
Jun 14, 6:25 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance35 min

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.